MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, during a fistula coiling procedure, a retracta detachable embolization coil would not detach from the wire.The target vessel was in the arm.The torque device was used and the coil junction was within the tip of the catheter during deployment.The procedure was successfully completed with a different coil.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 21apr2022, it was reported that the delivery wire was turned counter clockwise.The physician did not know how many times the delivery wire was turned.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation - evaluation butler memorial hospital (united states) informed cook on 18feb2022 of an incident involving an retracta detachable embolization coil (rpn: mwcer-35-7-6, lot: 14270743).It was reported that the coil would not detach from the wire.The procedure was successfully completed with a different coil.There were no adverse effects to the patient reported due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned for evaluation.Upon a visual inspection, it was noted that the wire was stretched and elongated.One fiber was still attached to the junction zone.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14270743 found no relevant nonconformances that could have contributed to the reported failure.It should be noted that no other complaints were associated with the final product lot number.Cook also reviewed product labeling.The current instructions for use [t_mwcer_rev5] state the following: "instructions for use 8.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy.Note: it is recommended that the junction remain just inside the tip of the catheter.Note: do not advance the delivery wire after the coil is detached." the information provided upon review of dmr, product labeling and dhr, cook did not confirm that the device was manufactured out of specification or items in the lot or similar devices in the field or in house are nonconforming.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that the coil junction was too far out of the delivery catheter when the device was attempted to detach, but this cannot be definitively confirmed.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13638520
Report Number1820334-2022-00327
Device Sequence Number5038923
Product Code KRD
UDI-Device Identifier10827002341880
UDI-Public(01)10827002341880(17)261024(10)14270743
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-7-6
Device Lot Number14270743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/21/2022
10/12/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/28/2022
10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown